Alert archive / Indiana / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jan 12, 2005, 11:57 AM CST for Gibson County, Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2005, 11:57 AM CST (17:57 UTC)
- Expired
- Jan 12, 2005, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Gibson County, IN
The radar
The Evansville,IN radar (KVWX), 13 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 121802
FFWPAH
INC051-130000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1157 AM CST WED JAN 12 2005
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GIBSON COUNTY IN SOUTHWEST INDIANA.
* UNTIL 600 PM CST.
* AT 1130 AM CST...LAW ENFORCEMENT AND EMERGENCY MANAGEMENT
OFFICIALS REPORTED THE WATER LEVEL ALONG THE WHITE RIVER AT HAZELTON
WITHIN SEVERAL INCHES OF THE TOP OF THE LEVEE BUT HOLDING STEADY.
THE RIVER IS EXPECTED TO HOLD NEARLY STATIONARY FOR THE NEXT 24 TO
48 HOURS.
THE WARNING IS BEING ISSUED DUE TO POSSIBLE SOFT SPOTS AND
WEAKNESSES ALONG THE LEVEE. SHOULD THERE BE A BREACH IN THE
LEVEE...THE RIVER WATERS WILL QUICKLY FLOW INTO HAZELTON CAUSING
APPROXIMATELY ONE THIRD OF THE TOWN TO BECOME FLOODED. EVACUATIONS
IN THIS AREA OCCURRED EARLIER THIS MORNING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3839 8742 3836 8732 3821 8733 3821 8745
3818 8748 3818 8769 3821 8770 3821 8780
3829 8793 3828 8791 3832 8788 3829 8785
3835 8783 3842 8775 3845 8762 3849 8758
3848 8756 3851 8754 3849 8750 3852 8748
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 12, 2:00 AM CST, 9 hours 57 minutes earlier.
Area forecast discussion, Jan 12, 2:00 AM CST, 9 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CST WED JAN 12 2005 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWS WARM FRONT POSITIONED ALONG THE NORTHERN PERIPHERY OF THE CWA WITH A SURFACE LOW NEAR STL. THE BOUNDARY ARCED WESTWARD TO ANOTHER LOW NEAR DEN. LATEST UPPER AIR RUN SHOWS CUT OFF LOW OVER NV WITH A SOUTHWEST FLOW ACROSS THE MIDWEST. THE 00Z WED MODEL RUNS SHOW GOOD CONTINUITY FROM THE PRIMARY RUNS AT 00Z AND 12Z...ESPECIALLY WITH THE GFS...WITH SOME FLUCTUATIONS NOTED ON THE INTERMEDIATE RUNS. AS MENTIONED WITH PREVIOUS DISCUSSION THERE IS SOME DISCREPANCY WITH TIMING BETWEEN THE GFS/ETA RUNS. THE 00Z WED RUN SHOW GOOD AGREEMENT ON UPPER LEVEL CLOSED LOW BECOMING AN OPEN WAVE AND RACING ACROSS THE PLAINS AND FORCING A COLD FRONT INTO THE MID MISSISSIPPI VALLEY BY 06Z THU. BOTH THE GFS AND ETA REFLECT THIS ARRIVAL TIME. HOWEVER...AFTER 30 HOURS THEY BEGIN TO DIFFER WITH THE ETA A BIT SLOWER ALTHOUGH STILL FAIRLY CLOSE TIMING SCENARIO. CURRENT FORECASTS HANDLES PRECIP EVENT WELL BUT WILL LINGERING A LITTLE HIGH POP THUR AM TO REFLECT THE SLIGHTLY SLOWER MODEL TRENDS. WILL INCREASE POPS THURSDAY AFTER 12Z TO BETTER REFLECT A COMPROMISE OF MODELS. IF THE SUBSEQUENT RUNS OF THE GFS CONTINUE TO SLOW...MAY HAVE TO INTRO TS THUS AM ESPECIALLY EAST. WILL HOLD OFF ON ANY MENTION OF SN AT THIS TIME. TIME HEIGHTS X-SECTIONS INDICATE INSUFFICIENT COLD AIR DEPTH FOR SN BEFORE MOISTURE DEPARTURES. FOR NOW WILL LEAN TOWARD FASTER GFS SOLUTION WITH NO POP MENTION AFTER 18Z THU. ALTHOUGH WILL MONITOR SUCCESSIVE RUNS FOR PSBL INTRO LATER. 00Z WED GFS FORECAST SOUNDING ADVERTISING LIS APPROACHING MINUS 5 WITH CAPES NEAR 500 J/KG. K INDICES AND AND TOTAL TOTALS REACHING CRITICAL THRESHOLDS FOR THUNDER. THE ETA A BIT MORE UNSTABLE WITH CAPES APPROACHING 1K J/KG. THE MOST IMPRESSIVE SEVERE PARAMETER OF COURSE WOULD BE THE WIND SHEAR WITH THE MORE INTENSE ETA ADVERTISING NEAR 0-3 KILOMETER HELICITY APPROACHING 500 M2/S2. FREEZING LEVEL ABOVE TEN THOUSAND SO WOULD LEAN TOWARD WIND OR EVEN TOR CELLS OVER HAIL ALTHOUGH WILL NOT RULE IT OUT ATTM. SWODY1 DEPICTS THE AFOREMENTIONED WELL WITH SOME UNCERTAINTY WITH THE INTENSITY OF THE EXPECTED SQUALL LINE BY THE TIME IT REACHES THE LOWER OHIO VALLEY. AS FOR TEMPS CURRENT GRIDS REFLECT MOS GUIDANCE WELL AND EXPECT NOTHING MORE THAN MINOR TWEAKS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH WED NIGHT AREAWIDE. MO...FLOOD WATCH WED NIGHT AREAWIDE. IL...FLOOD WATCH WED NIGHT AREAWIDE. IN...FLOOD WATCH WED NIGHT AREAWIDE. && KH
Hazardous weather outlook, Jan 12, 3:32 AM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 332 AM CST WED JAN 12 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-130931- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 332 AM CST WED JAN 12 2005 ...FLOOD WATCH FOR THE ENTIRE QUAD STATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY BUT THEY SHOULD REMAIN BELOW SEVERE LEVELS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE QUAD STATE REGION TONIGHT...AS A STRONG COLD FRONT MOVES EAST TOWARD THE REGION. THOUGH THE MAIN THREAT WITH ANY THUNDERSTORM WILL BE DAMAGING WIND GUSTS...WIND FIELDS ALOFT SUGGEST ALSO THE POSSIBILITY OF ISOLATED TORNADOES. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY STORMS TONIGHT. MUCH OF THE QUAD STATE COULD RECEIVE A QUICK INCH OF RAINFALL...WHICH COULD LEAD TO WIDESPREAD FLASH FLOODING. THEREFORE A FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT. PLEASE CONSULT THE FLOOD WATCH...SDFFFAPAH...FOR ADDITIONAL DETAILS. MANY RIVERS REMAIN IN FLOOD ACROSS THE OUTLOOK AREA. PLEASE MONITOR NOAA WEATHER RADIO...OUR WEB SITE AT WWW.CRH.NOAA.GOV/PAH...AND COMMERCIAL MEDIA FOR THE LATEST STAGES AND FORECASTS FOR THE LOCAL RIVER SYSTEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SEVERE WEATHER IS ANTICIPATED. MANY RIVERS WILL REMAIN IN FLOOD ACROSS THE OUTLOOK AREA. PLEASE MONITOR NOAA WEATHER RADIO...OUR WEB SITE AT WWW.CRH.NOAA.GOV/PAH...AND COMMERCIAL MEDIA FOR THE LATEST STAGES AND FORECASTS FOR THE LOCAL RIVER SYSTEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. KH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 6:00 AM CST | Flash Flood Warning | PAH | Gibson | 6 hr |
| Jan 12, 5:56 PM CST | Flash Flood Warning | PAH | Gibson | 6 hr |
Nearby
Flash Flood Warnings in Indiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.